Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 124, NWS Birmingham, AL

May 4, 2009Pike County, Alabama

NWS Birmingham, AL issued this tornado warning at May 4, 2009, 10:00 AM CDT for Pike County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2009, 10:00 AM CDT (15:00 UTC)
Expired
May 4, 2009, 10:36 AM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pike County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 041500
TORBMX
ALC109-041545-
/O.NEW.KBMX.TO.W.0124.090504T1500Z-090504T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PIKE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...TROY...BRUNDIDGE...

* UNTIL 1045 AM CDT

* AT 959 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A LINE
  EXTENDING FROM TROY TO 11 MILES SOUTHWEST OF ANTIOCH...OR ALONG A
  LINE EXTENDING FROM TROY TO 10 MILES SOUTHEAST OF GOSHEN...MOVING
  EAST AT 25 MPH.

* TORNADO PRODUCING STORMS WILL BE NEAR...
  ANTIOCH BY 1010 AM CDT...
  BANKS BY 1015 AM CDT...
  BRUNDIDGE BY 1020 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3163 8606 3186 8605 3191 8579 3189 8579
      3188 8567 3182 8567 3179 8566 3174 8570
      3163 8574
TIME...MOT...LOC 1500Z 265DEG 24KT 3181 8596 3163 8599

$$

03
3 follow-up statements
000 
WWUS54 KBMX 041512
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 AM CDT MON MAY 4 2009

ALC109-041545-
/O.CON.KBMX.TO.W.0124.000000T0000Z-090504T1545Z/
PIKE AL-
1012 AM CDT MON MAY 4 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN PIKE COUNTY...

AT 1011 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BANKS TO TARENTUM...OR ALONG
A LINE EXTENDING FROM 6 MILES EAST OF TROY TO 8 MILES SOUTHWEST OF
BRUNDIDGE...MOVING EAST AT 30 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  BRUNDIDGE MUNICIPAL AIRPORT...BRUNDIDGE AND 6 MILES SOUTH OF
  SANDFIELD BY 1020 AM CDT...
  MONTICELLO AND HAMILTON CROSSROADS BY 1025 AM CDT...
  JOSIE BY 1030 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3163 8593 3186 8595 3191 8580 3189 8579
      3189 8577 3188 8568 3179 8566 3174 8570
      3163 8574
TIME...MOT...LOC 1511Z 265DEG 24KT 3182 8587 3164 8590

$$

03
000 
WWUS54 KBMX 041523
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 AM CDT MON MAY 4 2009

ALC109-041545-
/O.CON.KBMX.TO.W.0124.000000T0000Z-090504T1545Z/
PIKE AL-
1023 AM CDT MON MAY 4 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN PIKE COUNTY...

AT 1021 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MONTICELLO TO BRUNDIDGE
MUNICIPAL AIRPORT TO HAMILTON CROSSROADS...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF BRUNDIDGE TO BRUNDIDGE...MOVING EAST AT 30
MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  JOSIE BY 1030 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3163 8583 3187 8585 3191 8580 3189 8579
      3188 8568 3179 8567 3176 8568 3174 8570
      3163 8574
TIME...MOT...LOC 1523Z 265DEG 24KT 3186 8578 3177 8573
          3166 8574

$$

03
000 
WWUS54 KBMX 041536
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 AM CDT MON MAY 4 2009

ALC109-041546-
/O.CAN.KBMX.TO.W.0124.000000T0000Z-090504T1545Z/
PIKE AL-
1036 AM CDT MON MAY 4 2009

...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY IS CANCELLED...

THE STORMS HAVE MOVED EAST OF THE COUNTY.

LAT...LON 3163 8583 3187 8585 3191 8580 3189 8579
      3188 8568 3179 8567 3176 8568 3174 8570
      3163 8574
TIME...MOT...LOC 1536Z 265DEG 24KT 3183 8568 3165 8571

$$

03

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 4, 7:25 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 4, 7:25 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 AM CDT MON MAY 4 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

BROAD AREA OF TROUGHING OVER THE SOUTHEAST ALONG WITH UNSTABLE
AIRMASS SOUTH OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS
NORTHERN ALABAMA...WILL HELP INITIATE ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH THE DAY. LOTS OF CONVECTION ALREADY ONGOING
THROUGH THE EARLY MORNING HOURS AS 40 KT LLJ SHIFTS ACROSS OUTFLOW
BOUNDARY IN SOUTH ALABAMA AND PRESSURE TROUGH OVER CENTRAL
ALABAMA. THE 00Z GFS SEEMS TO BE HANDLING THE CONVECTION OVER
CENTRAL ALABAMA THE BEST THIS MORNING AS THE NAM REALLY FOCUSES ON
THE STORMS IN THE SOUTH. EXPECT THAT THE STORMS COULD INTENSIFY
LATER IN THE DAY AS TEMPERATURES WARM INTO THE MID AND UPPER 70S
WITH THE GREATEST THREAT OF SEVERE STORMS BEING SOUTH OF
INTERSTATE 20.

TONIGHT...00Z NAM CONTINUES TO INDICATE ISOLATED TO SCATTERED
SHOWERS OVERNIGHT. THINK THERE COULD BE SOME LINGERING SHOWERS
ESPECIALLY SOUTHERN HALF OF THE AREA OVERNIGHT BUT CANT RULE OUT
A SHOWER NORTH EITHER GIVEN THE REMAINING BOUNDARIES IN PLACE OR
NEAR THE AREA. HOWEVER...THERE DOESNT APPEAR TO BE ANY SIGNIFICANT
MID OR UPPER LEVEL FEATURES TO ENHANCE CONVECTION TONIGHT.

FOR TUESDAY...LINGERING BOUNDARIES AND DAYTIME INSTABILITY SHOULD
BE ENOUGH TO SPARK A FEW SHOWERS OR THUNDERSTORMS.

BY WEDNESDAY...A MORE SIGNIFICANT UPPER LEVEL TROUGH WILL DEVELOP
OVER THE MID SOUTH AND PUSH INTO THE DEEP SOUTH BY WEDNESDAY
EVENING. PRECIPITATION SEEMS LIKELY OVER THE NORTH WITH A FEW
STRONG OR SEVERE STORMS NOT OUT OF THE QUESTION. THIS TROUGH MAY
LEAVE ANOTHER QUASI-STATIONARY BOUNDARY OVER SOUTH CENTRAL ALABAMA
THROUGH THE EARLY PART OF THE WEEKEND WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE. TEMPERATURES NEAR OR SLIGHTLY ABOVE
AVERAGE. CONFIDENCE IS BELOW AVERAGE FOR THE END OF THE WEEK AS
MODEL SOLUTIONS ARE DIVERGING QUITE A BIT WITH TIMING OF FEATURES.

&&

.AVIATION...12Z TAF DISCUSSION.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL ACROSS
CENTRAL ALABAMA TODAY. THE MAIN RAIN AREA WILL BE ACROSS SOUTH
ALABAMA NEAR STALLED OUT FRONTAL BOUNDARY. SOME OF THE STORMS COULD
BE LOCALLY SEVERE AT MGM AND TOI WITH LARGE HAIL BEING THE PRIMARY
THREAT. WIDESPREAD MVFR CIGS THIS MORNING SHOULD BECOME VFR AFTER
17Z. LCL IFR CIGS AND VSBYS WILL BE ASSOCIATED WITH HEAVIER POCKETS
OF RAIN. THERE IS SOME CONCERN FOR TONIGHT FOR LOW CLOUDS AND DENSE
FOG TO DEVELOP ACROSS SOUTHERN TAF SITES.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  57  79  60  79 /  70  30  30  40  50
ANNISTON    75  61  81  62  81 /  80  30  30  40  50
BIRMINGHAM  77  61  79  65  82 /  80  30  30  40  50
TUSCALOOSA  78  61  82  65  82 /  70  30  30  40  40
CALERA      76  62  81  65  80 /  80  30  30  40  40
AUBURN      74  63  79  65  81 /  90  30  40  30  30
MONTGOMERY  78  64  84  65  84 /  90  30  30  30  30
TROY        78  64  82  63  86 /  80  30  50  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 4, 6:45 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 AM CDT MON MAY 4 2009

ALZ011>015-017>050-042300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
645 AM CDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY ALONG AND SOUTH OF A LINE
FROM YORK...TO MONTGOMERY...TO PHENIX CITY. THE PRIMARY THREAT WILL
BE LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE ACROSS PIKE AND
BARBOUR COUNTIES FROM 10 AM UNTIL 4 PM. THE ACTIVITY SHOULD WEAKEN
AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL ALABAMA ON
WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TODAY AND AGAIN ON WEDNESDAY.

In the hours before

Local storm report, May 4, 7:17 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 AM CDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     JEMISON                 32.96N 86.75W
05/03/2009                   CHILTON            AL   NWS EMPLOYEE

            FENCE AROUND BASEBALL FIELD AT JEMISON HIGH SCHOOL BLOWN
            DOWN.

0335 PM     TSTM WND DMG     1 SSW JEMISON           32.95N 86.75W
05/03/2009                   CHILTON            AL   NWS EMPLOYEE

            CARPORT DESTROYED AND TWO CARS DAMAGED...LARGE OAK TREE
            DOWN IN BACK YARD.

&&
Special weather statement, May 4, 8:55 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 AM CDT MON MAY 4 2009

ALZ039-041445-
MARENGO-
855 AM CDT MON MAY 4 2009

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 945 AM CDT...

AT 853 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BASHI...OR 21 MILES NORTHWEST OF GROVE HILL...
MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NICHOLSVILLE.
  SWEET WATER.
  DIXONS MILL.
  MILLER.
  SURGINER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, May 4, 8:58 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 AM CDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     LINDEN                  32.31N 87.80W
05/03/2009                   MARENGO            AL   EMERGENCY MNGR

            TREES DOWN THROUGHOUT COUNTY

0123 PM     TORNADO          MCCALLA                 33.35N 87.01W
05/03/2009                   JEFFERSON          AL   AMATEUR RADIO

            ON THE GROUND RIGHT NOW

0130 PM     TSTM WND GST     3 S NEWBERN             32.55N 87.54W
05/03/2009  E0.00 MPH        HALE               AL   BROADCAST MEDIA

            BARN ROOF DAMAGE, NUMEROUS TREES DOWN ALONG HWY61 BTWN
            CR10 AND CR58.

0130 PM     TSTM WND DMG     CUBA                    32.44N 88.37W
05/03/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN

0136 PM     TSTM WND DMG     2 S NEWBERN             32.56N 87.54W
05/03/2009                   HALE               AL   PUBLIC

            TREES AND POWERLINES DOWN

0145 PM     HAIL             2 SW HOOVER             33.35N 86.84W
05/03/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

0155 PM     TSTM WND DMG     MARION                  32.63N 87.32W
05/03/2009                   PERRY              AL   EMERGENCY MNGR

            THOUSANDS OF TREES DOWN ACROSS COUNTY

0155 PM     TSTM WND GST     SAFFORD                 32.29N 87.37W
05/03/2009  E0.00 MPH        DALLAS             AL   EMERGENCY MNGR

            NUMEROUS TREES DONW IN COUNTY, MEMORIAL STADIUM, AL HWY
            5, AL HWY 22, CR222 CAMP GRIST AREA.

0200 PM     TSTM WND DMG     2 E INVERNESS           33.40N 86.69W
05/03/2009                   SHELBY             AL   PUBLIC

            NUMEROUS TREES SNAPPED...TWO BIG OAK TREES UPROOTED. MANY
            HOMES WITH SHINGLES BLOWN AWAY...WITH TWO HOMES THE ROOF
            BEING EXPOSED TO THE PLYWOOD. A FENCE WAS BLOWN DOWN AND
            A FEW GUTTERS WERE BLOWN AWAY. THIS ALL HAPPENED ALONG
            KESTEVEN ROAD...ASHINGTON LANE-DRIVE-CIRCLE...CANNOCK
            DRIVE...WINFIELD DRIVE...AND BROOK HIGHLAND DRIVE.
            POSSIBLE TORNADO.

0201 PM     HAIL             CHELSEA                 33.33N 86.64W
05/03/2009  E0.75 INCH       SHELBY             AL   LAW ENFORCEMENT

            DOUBLE OAK MOUNTAIN

0202 PM     HAIL             3 SE VESTAVIA HILLS     33.40N 86.75W
05/03/2009  E0.25 INCH       SHELBY             AL   AMATEUR RADIO

            DIME SIZE HAIL NEAR ACTON AT CAHABA RIVER ROAD AND ACTON
            ROAD.

0215 PM     TSTM WND DMG     MAPLESVILLE             32.79N 86.88W
05/03/2009                   CHILTON            AL   BROADCAST MEDIA

            CATTLE AND DEER LIFTED OFF GROUND, JEMISON THORSBY AREA.

0215 PM     TSTM WND DMG     LAWLEY                  32.86N 86.95W
05/03/2009                   BIBB               AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN ACROSS THE SOUTHERN PART
            OF BIBB COUNTY. MANY ROADWAYS WERE BLOCKED.

0220 PM     HAIL             MAPLESVILLE             32.79N 86.88W
05/03/2009  E1.00 INCH       CHILTON            AL   BROADCAST MEDIA

            QUARTER SIZE HAIL WAS REPORTED IN SOUTHWESTERN CHILTON
            COUNTY.

0220 PM     TSTM WND DMG     MAPLESVILLE             32.79N 86.88W
05/03/2009                   CHILTON            AL   EMERGENCY MNGR

            TREES AND POWERLINS DOWN

0227 PM     TSTM WND DMG     MOODY                   33.60N 86.49W
05/03/2009                   ST. CLAIR          AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE MOODY AREA. POSSIBLE TORNADO.

0236 PM     HAIL             PELL CITY               33.56N 86.27W
05/03/2009  E0.88 INCH       ST. CLAIR          AL   AMATEUR RADIO

0237 PM     TSTM WND DMG     THORSBY                 32.92N 86.71W
05/03/2009                   CHILTON            AL   PUBLIC

            LARGE TREE DOWN

0237 PM     HAIL             PELL CITY               33.56N 86.27W
05/03/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

0240 PM     TSTM WND DMG     3 E JEMISON             32.96N 86.70W
05/03/2009                   CHILTON            AL   BROADCAST MEDIA

            TREES DOWN AND BLOCKING I-65 NEAR EXIT 219.

0240 PM     TSTM WND GST     1 SE SPRING CREEK AT LA 33.08N 86.52W
05/03/2009  E0.00 MPH        SHELBY             AL   EMERGENCY MNGR

            HUNDREDS OF TREES SNAPPED OFF NEAR LACOOSA MARINA

0243 PM     TSTM WND DMG     BENTON                  32.31N 86.82W
05/03/2009                   LOWNDES            AL   EMERGENCY MNGR

            TREES DOWN IN BENTON.

0246 PM     TSTM WND DMG     PELL CITY               33.56N 86.27W
05/03/2009                   ST. CLAIR          AL   AMATEUR RADIO

            ROBERTS MILL POND ROAD, UNCONFIRMED TORNADO, TREES DOWN

0255 PM     TSTM WND DMG     1 WNW PELL CITY         33.57N 86.29W
05/03/2009                   ST. CLAIR          AL   AMATEUR RADIO

            TREES DOWN ON OLD WAYNE ROAD AND 5TH STREET IN EDEN
            COMMUNITY.

0300 PM     TSTM WND DMG     COLUMBIANA              33.18N 86.60W
05/03/2009                   SHELBY             AL   PUBLIC

            TREES DOWN IN COLUMBIANA.

0300 PM     TSTM WND DMG     SYLACAUGA               33.18N 86.26W
05/03/2009                   TALLADEGA          AL   AMATEUR RADIO

            ESTIMATED 50 MPH WINDS AT WEST WALNUT AND COALING ROAD
            BEHIND FOOD WORLD. POWER OUT AND TREE LIMBS DOWN.

0304 PM     TORNADO          OAK GROVE               33.19N 86.30W
05/03/2009                   TALLADEGA          AL   FIRE DEPT/RESCUE

            UNCONFIRMED TORNADO OLD SYLACAUGA HWY AND ODENS MILL.

0304 PM     TORNADO          SYLACAUGA               33.18N 86.26W
05/03/2009                   TALLADEGA          AL   AMATEUR RADIO

            UNCONFIRMED TORNADO...MULTIMPLE TREES DOWN AND UPROOTED.

0304 PM     TSTM WND DMG     4 E COLUMBIANA          33.18N 86.53W
05/03/2009                   SHELBY             AL   PUBLIC

            UTILITY SHED MISSING

0308 PM     TORNADO          WEAVER                  33.76N 85.81W
05/03/2009                   CALHOUN            AL   PUBLIC

            911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE
            GROUND IN WEAVER.

0308 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
05/03/2009                   ELMORE             AL   PUBLIC

            POWER LINES AND TREES DOWN.

0310 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
05/03/2009                   MONTGOMERY         AL   AMATEUR RADIO

            TREES DOWN NEAR LAKEVIEW DRIVE IN MONTGOMERY. WIND GUSTS
            ESTIMATED TO BE AROUND 60 MPH.

0315 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
05/03/2009                   MONTGOMERY         AL   BROADCAST MEDIA

            6211 WOODLEY CIRCLE LARGE TREE DOWN

0316 PM     TORNADO          WEAVER                  33.76N 85.81W
05/03/2009                   CALHOUN            AL   FIRE DEPT/RESCUE

            UNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH

0320 PM     TSTM WND DMG     PRATTVILLE              32.46N 86.45W
05/03/2009                   AUTAUGA            AL   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN PRATTVILLE.

0325 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
05/03/2009                   MONTGOMERY         AL   TRAINED SPOTTER

            AUBURN U MONTGOMERY SOCCER FIELD BLEACHERS BLOWN OVER

0334 PM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
05/03/2009                   TALLADEGA          AL   EMERGENCY MNGR

            POWERLINES DOWN 33 CRICKET LN

0335 PM     TSTM WND DMG     1 SSW JEMISON           32.95N 86.75W
05/03/2009                   CHILTON            AL   NWS EMPLOYEE

            CARPORT DESTROYED AND TWO CARS DAMAGED...LARGE OAK TREE
            DOWN IN BACK YARD.

0335 PM     TSTM WND DMG     JEMISON                 32.96N 86.75W
05/03/2009                   CHILTON            AL   NWS EMPLOYEE

            FENCE AROUND BASEBALL FIELD AT JEMISON HIGH SCHOOL BLOWN
            DOWN.

0415 PM     TSTM WND GST     AUBURN                  32.59N 85.48W
05/03/2009  E0.00 MPH        LEE                AL   EMERGENCY MNGR

            DAMAGE AT MUNI PARKING FACILITY, TREES DOWN AND POWER
            OUTAGES ACROSS COUNTY

0421 PM     TSTM WND GST     OPELIKA                 32.65N 85.38W
05/03/2009  E61.00 MPH       LEE                AL   BROADCAST MEDIA

            CORRECTED FOR TIME 1621 NOT 1421, EAST ALABAMA MEDICAL
            CENTER. CCB, PK WND 61MPH FROM EARLIER 56MPH.

0430 PM     TSTM WND DMG     ROANOKE                 33.15N 85.37W
05/03/2009                   RANDOLPH           AL   EMERGENCY MNGR

            DOWNED TREES CAUSING POWER OUTAGES AS WELL AS DAMAGES TO
            BUILDINGS AND VEHICLES.

&&

LINHARES
Special weather statement, May 4, 9:41 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 AM CDT MON MAY 4 2009

ALZ049-041530-
PIKE-
941 AM CDT MON MAY 4 2009

...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 1030 AM CDT...

AT 939 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR GOSHEN...MOVING EAST AT 25 MPH.

THIS STORM WILL AFFECT TROY AND MOSEY GROVE.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

03

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:11 AM CDTSevere Thunderstorm WarningBMXMarengo29 min
May 4, 9:56 AM CDTSevere Thunderstorm WarningBMXPike49 min
May 4, 10:20 AM CDTTornado WarningBMXBarbour, Bullock28 min
May 4, 3:22 PM CDTSevere Thunderstorm WarningBMXBibb, Perry38 min
May 4, 6:32 PM CDTTornado WarningBMXClay, Talladega43 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.